Alert archive / Mississippi / Tornado Warnings in 2019

Tornado Warning 93, NWS Jackson, MS

November 27, 2019Rankin County, Scott County, Smith County, Mississippi

NWS Jackson, MS issued this tornado warning at Nov 27, 2019, 12:30 AM CST for Rankin County, Scott County, Smith County, Mississippi. It was in force for 19 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 27, 2019, 12:30 AM CST (06:30 UTC)
Expired
Nov 27, 2019, 12:49 AM CST
In force
19 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Tornado
Observed
Hail
0.75 in

Counties Rankin County, MS, Scott County, MS, Smith County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 36 km from the middle of the area, began a volume at 06:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 27, 12:32 AM CSTTORNADO4 Ssw Polkville, MSTREES DOWNED ON SMITH CR 142. PUBLIC REPORT VIA SOCIAL MEDIA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 6.5 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2019-11-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2019-11-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 418 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-178 J/kg
Mixed-layer LCL
686 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
418 m²/s²
0-3 km storm-relative helicity
449 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

726 
WFUS54 KJAN 270630
TORJAN
MSC121-123-129-270715-
/O.NEW.KJAN.TO.W.0093.191127T0630Z-191127T0715Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
1230 AM CST Wed Nov 27 2019

The National Weather Service in Jackson has issued a

* Tornado Warning for...
  Southeastern Rankin County in central Mississippi...
  Northern Smith County in central Mississippi...
  Southeastern Scott County in central Mississippi...

* Until 115 AM CST.
        
* At 1230 AM CST, a confirmed tornado was located just north of 
  Puckett, or 14 miles northeast of Mendenhall, moving east at 40 
  mph.

  HAZARD...Damaging tornado.

  SOURCE...Radar confirmed tornado.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic storm will be near...
  Pulaski and Burns around 1245 AM CST.
  Homewood around 1255 AM CST.
  Forest and Pineville around 100 AM CST.

Other locations impacted by this tornadic thunderstorm include
Polkville and Puckett.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3206 8981 3220 8981 3239 8939 3214 8933
TIME...MOT...LOC 0630Z 250DEG 33KT 3215 8975 

TORNADO...OBSERVED
HAIL...<.75IN

$$

DL
2 follow-up statements
657 
WWUS54 KJAN 270640
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
1240 AM CST Wed Nov 27 2019

MSC121-270650-
/O.CAN.KJAN.TO.W.0093.000000T0000Z-191127T0715Z/
Rankin MS-
1240 AM CST Wed Nov 27 2019

...THE TORNADO WARNING FOR SOUTHEASTERN RANKIN COUNTY IS CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

LAT...LON 3210 8973 3220 8973 3239 8939 3214 8933
TIME...MOT...LOC 0640Z 252DEG 33KT 3218 8964 

$$

MSC123-129-270715-
/O.CON.KJAN.TO.W.0093.000000T0000Z-191127T0715Z/
Smith MS-Scott MS-
1240 AM CST Wed Nov 27 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 115 AM CST FOR NORTHERN
SMITH AND SOUTHEASTERN SCOTT COUNTIES...
        
At 1240 AM CST, a confirmed tornado was located near Burns, or 12
miles south of Morton, moving east at 40 mph.

HAZARD...Damaging tornado.

SOURCE...Radar confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornado will be near...
  Burns and Pulaski around 1245 AM CST.
  Homewood around 1255 AM CST.
  Pineville around 100 AM CST.

Other locations impacted by this tornadic thunderstorm include
Polkville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3210 8973 3220 8973 3239 8939 3214 8933
TIME...MOT...LOC 0640Z 252DEG 33KT 3218 8964 

TORNADO...OBSERVED
HAIL...0.00IN

$$

22
447 
WWUS54 KJAN 270649
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
1249 AM CST Wed Nov 27 2019

MSC123-129-270659-
/O.CAN.KJAN.TO.W.0093.000000T0000Z-191127T0715Z/
Smith MS-Scott MS-
1249 AM CST Wed Nov 27 2019

...THE TORNADO WARNING FOR NORTHERN SMITH AND SOUTHEASTERN SCOTT
COUNTIES IS CANCELLED...
    
The tornado threat has diminished and the Tornado Warning has been 
cancelled. However, damaging winds remain likely and a Severe 
Thunderstorm Warning remains in effect for the area.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Jackson.

LAT...LON 3210 8973 3220 8973 3239 8939 3214 8933
TIME...MOT...LOC 0643Z 250DEG 33KT 3221 8955 

$$

22

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Nov 26, 11:57 PM CST, 33 minutes earlier.

Area forecast discussion, Nov 26, 11:57 PM CST, 33 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
1157 PM CST Tue Nov 26 2019

.UPDATE...
Updated for 06Z aviation discussion

&&

.AVIATION...
06Z TAF discussion:
A narrow line of -TSRA was noted along a cold front to the nw of
GLH. The cold front and this band is expected to move across GLH
by 08Z and then GWO by 09Z and continue se through the area
tonight and early Wednesday morning. Well ahead of the cold front
numerous SHRA/TSRA were noted affecting HKS-JAN-GTR. This activity
wl shift se through 12Z affecting MEI-PIB-HBG. Otherwise, MVFR
cigs are expected to prevail until the cold front passes through
will conditions improving in the wake of the front. VFR conds are
expected areawide by 15Z Wednesday and VFR conds wl continue
through Wednesday night. /22/

&&

.DISCUSSION...
A broken line of storms continues to push east across the region.
Much of the convection remains subsevere with this line but
isolated severe weather remains possible. The best environment was
to the west earlier this evening and produced at least a couple of
tornadoes across Louisiana. Tornado Watch has been canceled early
for some of these Louisiana parishes but the watch remains for
locations within and close to the line of storms ongoing. While
dewpoints are slowly increasing across Central Mississippi and
shear remains sufficient for severe storms, expect that this will
remain more on the isolated side through the remainder of the
night as the best upper level forcing pulls away from the region.
Still to come is the actual front and area radars show a line of
showers developing along this feature. Hi- res model guidance
indicates this will progress across the CWA overnight. While
severe weather is low with this, it is non- zero with the amount
of shear in place. The enhanced region has been dropped and will
update graphics accordingly. Winds will still remain gusty ahead
of the front and once the front passes. /28/

Prior discussion below:

Tonight and Wednesday...A strong mid/upper level low pressure system
swinging east through the Central Plain this afternoon, will
abruptly eject northeast into the Mid-Mississippi River Valley
tonight, and into the Great Lake regions Wednesday morning. This
will result in increasing southwest flow aloft across the region, as
the trough associated with the low essentially follows suit,
pivoting out of the southern plains and northeast towards the Great
Lakes region.  At the surface, a deepening surface low will likewise
abruptly shift northeast through the southern plains into the Mid-
Mississippi River Valley this evening, and towards the Great Lakes
region through Wednesday morning.  This scenario will maintain a
tight pressure gradient over the CWA, while dragging a strong cold
front into and through the forecast area from late tonight through
early Wednesday morning.

As a result, warm breezy conditions will persist for the remainder
of this afternoon and into tonight.  Southerly winds ahead of the
front will generally be sustained around 20 mph, gusting to between
30-40 mph at times, especially across the Delta region. Immediately
behind the front's passage overnight into early Wednesday morning,
winds will become northwesterly sustained between 10-15 mph, gusting
to between 20-30 mph at times.  Northwest winds will subside to
around 10 mph as the morning progress on Wednesday, advecting in a
cooler drier airmass in the process.  Lows tonight will range from
the lower 50s to middle 60s.

Chances for showers and storms will continue increasing from west to
east across the forecast area late this afternoon into tonight, as
the front shifts closer to, and eventually into the area.  With
strong deep-layer wind shear and adequate instability in place ahead
of the front, there will remain a threat of severe storms across the
region, especially across the Delta where forcing will be best early
in the tonight period and thus an "enhanced" risk exists.

As the front shifts further east through the area late tonight and
through early Wednesday morning, forcing continues to quickly
pulling off to the north with instability waning in the process.
That said, wind shear will remain enough so that at least a risk for
severe storms will continue across much of the remainder of the CWA
through early Wednesday morning.  Damaging winds and tornadoes will
be possible with the most intense storms, again, especially across
the Delta.

Rain is currently expected to be at an end across the forecast area
by early afternoon Wednesday.  The northwest winds behind the front
will again result in slightly cooler drier conditions advecting into
the region through the day.  However aloft, flow will be more quasi-
zonal as near-flat ridging builds into the region from the west
southwest.  Skies will become mostly sunny across the area, with
highs Wednesday ranging from the upper 50s to around 70. /19/

Wednesday night through Monday night: Ridging will build in across
the region Wednesday night behind the cold front, with overnight
lows in the upper 30s to mid 40s. Expect dry weather Thursday as
ridging remains across the region. Highs Thursday will be in the mid
50s to mid 60s, with lows Thursday night in the low 40s to low 50s.
As ridging continues to shift to the east and flow becomes
southeasterly, highs on Friday will warm into the mid 60s to mid
70s. Some showers will be possible late Thursday night and Friday
across mainly northwest portions of the area.

A strong storm system will develop across the plains Friday into
Friday night, and this will drive a strong cold front into the area
on Saturday. With forcing, instability, and shear, severe storms
will be possible Saturday through Saturday evening as the frontal
system moves through the region. Please continue to stay tuned
regarding this potential severe weather event. In the wake of the
front, a strong surface gradient will create strong winds across the
area Saturday night and Sunday. Surface high pressure will build
into the area Sunday night into Monday, with temperatures falling
into the 30s Monday morning. High pressure will be centered over the
region Monday, with lows possibly falling into the upper 20s Monday
night. /27/15/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       59  63  43  63 /  81  23   3   3
Meridian      61  68  42  63 / 100  52   3   1
Vicksburg     58  63  45  65 /  64  13   3   7
Hattiesburg   65  70  44  67 / 100  68   4   3
Natchez       59  64  47  67 /  64  21   4   7
Greenville    54  57  43  57 /  65   4   3   7
Greenwood     56  60  42  59 /  64   9   2   4

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&

19/22/27/28
Hazardous weather outlook, Nov 26, 3:46 PM CST, 8 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
346 PM CST Tue Nov 26 2019

ARZ074-271200-
Ashley-
346 PM CST Tue Nov 26 2019

This hazardous weather outlook is for portions of southeast
Arkansas.

.DAY ONE...Tonight and Wednesday...

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...Tonight

Severe thunderstorms are likely and tornadoes are possible late
this afternoon into early Wednesday morning. Some thunderstorms
may produce damaging winds of 70 mph and hail up to quarter size.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Wednesday night through Monday...

Severe thunderstorms are possible within the outlook area on
Saturday.  This potential severe weather event is still several
days away, and timing and impacts will likely be adjusted in
later forecasts.

(https://www.weather.gov/images/jan/graphicast/3.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight
and Saturday.

ARZ075-MSZ018-019-034-271200-
Chicot-Bolivar-Sunflower-Washington-
346 PM CST Tue Nov 26 2019

This hazardous weather outlook is for portions of southeast
Arkansas, and northwest Mississippi.

.DAY ONE...Tonight and Wednesday...

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...Tonight

NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Tonight

Severe thunderstorms are likely and tornadoes are possible late
this afternoon into early Wednesday morning. Some thunderstorms
may produce damaging winds of 70 mph and hail up to quarter size.

(https://www.weather.gov/images/jan/graphicast/1.png)

Sustained winds of 20 to 25 mph, and gusts of 30 to 40 mph, are
expected late this afternoon into tonight.  Weak trees and limbs
may break and fall.  High profile vehicles could also be
affected.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Wednesday night through Monday...

Severe thunderstorms are possible within the outlook area on
Saturday.  This potential severe weather event is still several
days away, and timing and impacts will likely be adjusted in
later forecasts.

(https://www.weather.gov/images/jan/graphicast/3.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight
and Saturday.

MSZ030>033-038-044-048-271200-
Clay-Lowndes-Choctaw-Oktibbeha-Winston-Leake-Hinds-
346 PM CST Tue Nov 26 2019

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, and northeast Mississippi.

.DAY ONE...Tonight and Wednesday...

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Tonight

NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Tonight

Isolated severe thunderstorms are possible late this afternoon
into early Wednesday morning. Some thunderstorms could produce
damaging wind gusts of 60 mph.  A tornado cannot be ruled out.

(https://www.weather.gov/images/jan/graphicast/1.png)

Sustained winds of 20 to 25 mph, and gusts of 30 to 40 mph, are
expected late this afternoon into tonight.  Weak trees and limbs
may break and fall.  High profile vehicles could also be
affected.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Wednesday night through Monday...

Severe thunderstorms are possible within the outlook area on
Saturday.  This potential severe weather event is still several
days away, and timing and impacts will likely be adjusted in
later forecasts.

(https://www.weather.gov/images/jan/graphicast/3.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight
and Saturday.

LAZ008-009-016-MSZ025>029-035>037-040>043-047-271200-
West Carroll-East Carroll-Madison LA-Leflore-Grenada-Carroll-
Montgomery-Webster-Humphreys-Holmes-Attala-Issaquena-Sharkey-
Yazoo-Madison MS-Warren-
346 PM CST Tue Nov 26 2019

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, north central Mississippi, and
west central Mississippi.

.DAY ONE...Tonight and Wednesday...

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Tonight

NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Tonight

Severe thunderstorms and tornadoes are possible late this
afternoon into early Wednesday morning.  Some thunderstorms could
produce damaging winds between 60 and 70 mph and hail to the size
of quarters.

(https://www.weather.gov/images/jan/graphicast/1.png)

Sustained winds of 20 to 25 mph, and gusts of 30 to 40 mph, are
expected late this afternoon into tonight.  Weak trees and limbs
may break and fall.  High profile vehicles could also be
affected.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Wednesday night through Monday...

Severe thunderstorms are possible within the outlook area on
Saturday.  This potential severe weather event is still several
days away, and timing and impacts will likely be adjusted in
later forecasts.

(https://www.weather.gov/images/jan/graphicast/3.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight
and Saturday.

LAZ007-015-023-271200-
Morehouse-Richland-Franklin LA-
346 PM CST Tue Nov 26 2019

This hazardous weather outlook is for portions of northeast
Louisiana.

.DAY ONE...Tonight and Wednesday...

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Tonight

Severe thunderstorms and tornadoes are possible late this
afternoon into early Wednesday morning.  Some thunderstorms could
produce damaging winds between 60 and 70 mph and hail to the size
of quarters.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Wednesday night through Monday...

Severe thunderstorms are possible within the outlook area on
Saturday.  This potential severe weather event is still several
days away, and timing and impacts will likely be adjusted in
later forecasts.

(https://www.weather.gov/images/jan/graphicast/3.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight
and Saturday.

LAZ024>026-MSZ039-045-046-049>066-072>074-271200-
Catahoula-Tensas-Concordia-Noxubee-Neshoba-Kemper-Rankin-Scott-
Newton-Lauderdale-Claiborne-Copiah-Simpson-Smith-Jasper-Clarke-
Jefferson-Adams-Franklin MS-Lincoln-Lawrence-Jefferson Davis-
Covington-Jones-Marion-Lamar-Forrest-
346 PM CST Tue Nov 26 2019

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, east central Mississippi, and
south central Mississippi.

.DAY ONE...Tonight and Wednesday...

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Tonight

Isolated severe thunderstorms are possible late this afternoon
into early Wednesday morning. Some thunderstorms could produce
damaging wind gusts of 60 mph.  A tornado cannot be ruled out.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Wednesday night through Monday...

Severe thunderstorms are possible within the outlook area on
Saturday.  This potential severe weather event is still several
days away, and timing and impacts will likely be adjusted in
later forecasts.

(https://www.weather.gov/images/jan/graphicast/3.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight
and Saturday.

19

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms and tornadoes are
 likely with strong or violent tornadoes possible.
Moderate...Significant severe thunderstorms and tornadoes are
 likely with strong tornadoes possible.
Enhanced...Severe thunderstorms are likely and tornadoes are
 possible.
Slight...Severe thunderstorms and tornadoes are possible.
Marginal...Isolated severe thunderstorms are possible.

*NON-THUNDERSTORM WINDS*
Significant...Scattered downed trees and power lines are likely
 due to sustained winds over 35 mph and potential wind gusts
 greater than 50 mph.
Elevated...A few downed trees and power lines are possible due
 to sustained winds ranging from 25 to 35 mph and potential for
 wind gusts over 40 mph. Travel will also be difficult for those
 in high profile vehicles.
Limited...Weak trees and limbs may break and fall due to
 sustained winds up to 25 mph and wind gusts around 35 mph.
 High profile vehicles could also be affected.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/

In the hours before

Special weather statement, Nov 26, 7:59 PM CST, 4 hours 31 minutes before
Special Weather Statement
National Weather Service Jackson MS
759 PM CST Tue Nov 26 2019

MSZ025-027-035-036-042-270230-
Carroll MS-Humphreys MS-Yazoo MS-Leflore MS-Holmes MS-
759 PM CST Tue Nov 26 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HOLMES...
SOUTHWESTERN CARROLL...SOUTHERN LEFLORE...NORTH CENTRAL YAZOO AND
EASTERN HUMPHREYS COUNTIES THROUGH 830 PM CST...

At 758 PM CST, Meteorologists were tracking strong thunderstorms
along a line extending from Belzoni to 7 miles southeast of Midnight.
Movement was northeast at 60 mph.

Wind gusts up to 50 mph will be possible with these storms.

Strong thunderstorms will be near...
  Thornton around 810 PM CST.
  Howard and Tolarville around 815 PM CST.
  Tchula, Sidon and Seven Pines around 820 PM CST.
  Greenwood and Lexington around 825 PM CST.

Other locations impacted by these storms include Eden, Silver City
and Cruger.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

A Tornado Watch remains in effect until 1000 PM CST for central and
north central Mississippi.

LAT...LON 3356 9007 3310 9004 3291 9050 3324 9050
TIME...MOT...LOC 0158Z 234DEG 58KT 3319 9050 3296 9049

DL
Local storm report, Nov 26, 8:06 PM CST, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
806 PM CST TUE NOV 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0651 PM     TORNADO          5 NNW QUEBEC            32.50N 91.33W
11/26/2019                   MADISON            LA   LAW ENFORCEMENT

            SHERIFFS DEPUTY OBSERVED A TORNADO NORTH OF
            TENDAL. TDS ALSO NOTED ON ULM AND DGX
            RADARS.

&&

TW
Special weather statement, Nov 26, 9:58 PM CST, 2 hours 32 minutes before
Special Weather Statement
National Weather Service Jackson MS
958 PM CST Tue Nov 26 2019

MSZ042-043-270445-
Yazoo MS-Madison MS-
958 PM CST Tue Nov 26 2019

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL YAZOO AND WEST CENTRAL
MADISON COUNTIES THROUGH 1045 PM CST...

At 958 PM CST, Meteorologists were tracking a strong thunderstorm
near Phoenix, or 19 miles northeast of Redwood, moving northeast at
40 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Myrleville, Little Yazoo and Bentonia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

A Tornado Watch remains in effect until 1000 PM CST for central
Mississippi.

LAT...LON 3267 9000 3255 9045 3256 9045 3256 9046
      3255 9046 3255 9047 3254 9047 3253 9052
      3263 9054 3287 9014
TIME...MOT...LOC 0358Z 240DEG 36KT 3259 9050

DL
Special weather statement, Nov 26, 10:04 PM CST, 2 hours 26 minutes before
Special Weather Statement
National Weather Service Jackson MS
1004 PM CST Tue Nov 26 2019

MSZ059>061-270445-
Adams MS-Jefferson MS-Franklin MS-
1004 PM CST Tue Nov 26 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL JEFFERSON...
NORTHWESTERN FRANKLIN AND EAST CENTRAL ADAMS COUNTIES THROUGH 1045
PM CST...

At 1004 PM CST, Meteorologists were tracking a strong thunderstorm
over Sibley, or 10 miles south of Natchez, moving northeast at 40
mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Bude, Cranfield, Kirby, Hamburg, Mcnair, Kingston, Sibley, Roxie and
Meadville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3143 9143 3170 9102 3146 9085 3136 9121
      3137 9122 3137 9124 3136 9126 3137 9127
      3136 9128 3136 9131 3134 9135 3134 9138
TIME...MOT...LOC 0404Z 240DEG 36KT 3140 9136

DL
Local storm report, Nov 26, 10:11 PM CST, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1011 PM CST TUE NOV 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0928 PM     TSTM WND DMG     1 NE CULKIN             32.38N 90.81W
11/26/2019                   WARREN             MS   LAW ENFORCEMENT

            TREE DOWN ACROSS CULKIN RD BLOCKING ONE LANE
            OF TRAFFIC.

&&

TW
Special weather statement, Nov 26, 11:01 PM CST, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Jackson MS
1101 PM CST Tue Nov 26 2019

MSZ054-059-062-270545-
Jefferson MS-Copiah MS-Lincoln MS-
1101 PM CST Tue Nov 26 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN LINCOLN...SOUTHEASTERN
JEFFERSON AND COPIAH COUNTIES UNTIL 1145 PM CST...

At 1101 PM CST, Meteorologists were tracking a strong thunderstorm
over Union Church, or 21 miles northwest of Brookhaven, moving
northeast at 55 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Crystal Springs, Hazlehurst, Wesson, Union Church, Caseyville,
Gallman, Allen, Barlow, Mcbride, Glancy, Pleasant Hill, Martinsville,
Dentville and Beauregard.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3177 9085 3179 9082 3178 9074 3186 9072
      3205 9043 3205 9034 3173 9019 3172 9024
      3170 9025 3161 9080 3161 9091
TIME...MOT...LOC 0501Z 230DEG 49KT 3170 9078

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 26, 7:11 PM CSTSevere Thunderstorm WarningJANHumphreys, Issaquena, Sharkey, Yazoo64 min
Nov 26, 7:33 PM CSTTornado WarningJANHolmes, Humphreys, Sharkey19 min
Nov 26, 7:59 PM CSTSpecial Weather StatementJANHolmes31 min
Nov 26, 8:31 PM CSTSevere Thunderstorm WarningJANWarren44 min
Nov 26, 9:09 PM CSTSevere Thunderstorm WarningJANHinds, Issaquena, Warren, Yazoo51 min
Nov 26, 9:58 PM CSTSpecial Weather StatementJANYazoo47 min
Nov 26, 10:04 PM CSTSpecial Weather StatementJANFranklin41 min
Nov 26, 10:18 PM CSTSevere Thunderstorm WarningJANAdams, Franklin, Jefferson42 min
Nov 26, 11:01 PM CSTSpecial Weather StatementJANCopiah44 min
Nov 26, 11:32 PM CSTSevere Thunderstorm WarningJANCopiah, Rankin, Simpson58 min
Nov 26, 11:58 PM CSTTornado Warning Tornado observedJANRankin32 min
Nov 27, 12:21 AM CSTSevere Thunderstorm WarningJANRankin, Scott, Simpson, Smith54 min
Nov 27, 1:15 AM CSTSpecial Weather StatementJANLauderdale, Newton45 min
Nov 27, 2:54 AM CSTSpecial Weather StatementJANJones51 min

Nearby

Tornado Warnings in Mississippi, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.